Alert archive / North Carolina / Gale Warnings in 2016
Gale Warning 3, NWS Wilmington, NC
NWS Wilmington, NC issued this gale warning at Feb 7, 2016, 9:14 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2016, 9:14 PM EST (02:14 UTC)
- Expired
- Feb 8, 2016, 3:40 AM EST
- In force
- 6 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
943 WHUS72 KILM 080214 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 914 PM EST SUN FEB 7 2016 ...DANGEROUS CONDITIONS OVER THE WATERS TONIGHT... AMZ250-252-254-256-081100- /O.CAN.KILM.SR.W.0001.000000T0000Z-160208T0300Z/ /O.NEW.KILM.GL.W.0003.160208T0214Z-160208T1100Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 914 PM EST SUN FEB 7 2016 ...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. THE STORM WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS TO 45 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
1 follow-up statement
542 WHUS72 KILM 080840 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 340 AM EST MON FEB 8 2016 AMZ250-252-254-256-082000- /O.CAN.KILM.GL.W.0003.000000T0000Z-160208T1100Z/ /O.NEW.KILM.SC.Y.0012.160208T0840Z-160211T1100Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 340 AM EST MON FEB 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS REPLACED THE GALE WARNING WITH A SMALL CRAFT ADVISORY...WHICH IS NOW IN EFFECT UNTIL 6 AM EST THURSDAY. * WINDS...SOUTHWEST 15 TO 25 KT THIS AFTERNOON...BECOMING WEST 15 TO 25 KT WITH GUSTS TO 30 KT LATER TONIGHT AND CONTINUING THRU TUESDAY AND WEDNESDAY. SOME GUSTS MAY REACH 35 KT DURING COLD AIR SURGES THAT OCCUR TUESDAY NIGHT THRU WEDNESDAY NIGHT. * SEAS...3 TO 7 FEET...LOCALLY HIGHER ACROSS THE WATERS FROM CAPE FEAR SOUTH TO LITTLE RIVER INLET DUE TO THE WESTERLY WIND DIRECTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DOUGH
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this gale warning went out at Feb 7, 6:37 PM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Feb 7, 6:37 PM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
637 PM EST SUN FEB 7 2016
.SYNOPSIS...
A POWERFUL LOW PRESSURE SYSTEM WILL SLOWLY LIFT AWAY FROM THE
CAROLINAS OVERNIGHT...BRINGING AN END TO WINDY AND WET
CONDITIONS. WEAK HIGH PRESSURE WILL BRIEFLY BUILD IN ON MONDAY
FOLLOWED BY A COLD FRONTAL PASSAGE MONDAY NIGHT. A DRY ARCTIC AIR
MASS WILL FOLLOW INTO MID TO LATE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 630 PM SUNDAY...HAVE PARED BACK THE WIND ADVISORY AND FLOOD
WATCH BASED ON PROGRESSION OF THE STORM. RAIN IS NOW CONFINED TO
THE CAPE FEAR REGION FROM BRUNSWICK AND NEW HANOVER COUNTIES
NORTHWARD. RAIN SHIELD WAS EARLIER MOVING RATHER SWIFTLY
EASTWARD...BUT HAS SLOWED OVER THE LAST FEW SCANS. WINDS INLAND
HAVE DECREASED MARKEDLY AND ARE ALSO ON THE DECLINE ELSEWHERE.
FOR NOW ANTICIPATE THAT WE WILL BE ABLE TO DROP THE WIND ADVISORY
ON TIME AT 10 PM. FROZEN PRECIP IN THE FORM OF SLEET OR WET SNOW
MIXED IN WITH THE RAIN IS STILL A POSSIBILITY BUT AS NO
ACCUMULATION IS EXPECTED WE DO NOT SEE THIS AS A THREAT. BIGGEST
THREAT CONTINUES TO BE FLOODING WHERE RAINS ARE STILL FALLING.
PREVIOUS DISCUSSION FOLLOWS:
POWERFUL SURFACE LOW POSITIONED ABOUT 100 MILES EAST OF CAPE FEAR
PRESENTLY. RAIN...MIXED WITH SNOW AND SLEET ACROSS THE WESTERN
PERIPHERY OF THE CYCLONE WILL GRACE SE NC AND NE SC WITH MIXED
PRECIPITATION INTO EVENING BEFORE PULLING OFFSHORE AFTER MIDNIGHT.
THE DEEPENING LOW WILL MAINTAIN A TIGHTLY PINCHED PRESSURE
GRADIENT INTO EARLY EVENING AND THE WIND ADVISORY WILL REMAIN
POSTED...AS THE PUBLIC IMPACT OF POTENTIALLY DOWNED TREES REMAINS
VIABLE. ONGOING PRECIPITATION WARRANTS CONTINUATION OF THE FLOOD
WATCH AS WELL...WITH A FLOOD WARNING CURRENTLY IN EFFECT FOR A
GOOD PORTION OF SE NC. DUE TO MARGINAL TEMPERATURES OF THE
ATMOSPHERE AND RELATIVELY MILDER GROUND AND SURFACE TEMPS...SNOW
ADVISORY ACCUMULATIONS ARE NOT EXPECTED AND THUS NO WINTER WEATHER
ADVISORY IS PLANNED. COOLING SURFACE TEMPS WILL ARRIVE IN THE PRE-
DAWN HOURS AS THE MOISTURE AND CLOUDS BEGIN TO PULL AWAY PRIOR TO
DAYBREAK...MINIMUMS 30-35 DEGREES MILDEST AT THE COAST. INTO EARLY
MONDAY WINDS TO DIMINISH FROM THE WEST.&&
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
AS OF 300 PM SUNDAY...DEEPENING LOW PRESSURE SYSTEM MOVING ACROSS
THE GREAT LAKES ON MONDAY WILL PUSH A COLD FRONT EAST THROUGH THE
CAROLINAS MONDAY NIGHT. COLUMN MOISTENS UP THROUGH MON AFTERNOON
BUT DOES NOT BECOME SATURATED AT ANY LEVEL AND THEREFORE MAY BE
TOUGH TO SQUEEZE ANY PCP OUT BUT WILL SEE AN INCREASE IN CLOUDS.
AS SHORTWAVE DIGS SOUTH LATER IN THE DAY SOME DECENT UPPER LEVEL
ENERGY WILL RIDE ACROSS OUR AREA AND ALTHOUGH MOISTURE WILL BE
LACKING THIS WILL BE THE GREATEST OPPORTUNITY FOR ANY PCP. AS
WINDS SHIFT FROM THE SW TO W ABOVE THE SFC THROUGH LATE AFTN INTO
THE EARLY EVE...ONLY SLIGHT COOLING WILL OCCUR ABOVE THE SFC BUT
FZL LEVEL STILL REMAINS AROUND 4K FT. WARMER AIR ABOVE THE SURFACE
WILL BE ERODED FURTHER AS COLD AIR CONTINUES TO MAKE ITS WAY INTO
AREA WITH COLUMN DROPPING ALMOST COMPLETELY BELOW FREEZING JUST
BEFORE DAYBREAK AS CAA INCREASES BEHIND COLD FRONT. OVERALL WOULD
NOT DISCOUNT SOME SHWRS AND POSSIBLY A BIT OF SNOW MIXING IN BUT
NOT COUNTING ON MUCH IN THE WAY OF PCP AT ALL. PCP WATER VALUES
ONLY REACH NEAR A HALF INCH. WILL CONTINUE KEEP FORECAST ALL RAIN
FOR NOW AND LOW CHC POP WITH MINIMAL QPF. TEMPS WILL REACH UP INTO
THE MID 50S ON MONDAY AND WILL DROP INTO THE 30S OVERNIGHT.
BY TUES MORNING...A SECONDARY LOW WILL DEVELOP OFF THE DELMARVA
COAST AS SHORTWAVE BEGINS TO DIG DOWN AND ROTATE ACROSS THE
SOUTHEAST. CONTINUED CAA AND POTENTIAL FOR CLOUDS EXISTS ON TUES
AND ALTHOUGH THERE IS NOT ANY PCP IN FORECAST FOR NOW...THERE MAY
BE A VERY LOW END CHC LINGERING INTO TUES AS SHORTWAVE ENERGY
CONTINUES TO RIDE AROUND BASE OF TROUGH THROUGH THE DAY. CONTINUED
CAA WILL KEEP TEMPS BELOW 50 DURING THE DAY AND DOWN INTO THE MID
20S OVERNIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 300 PM SUNDAY...VERY COLD AND WINDY FOR THE EXTENDED WITH ONLY
MINIMAL PRECIP CHANCES.
ANOMALOUS 500MB TROUGH WILL PERSIST ACROSS THE EAST...AND BE
REINFORCED THROUGH A SERIES OF VORTICITY IMPULSES AND WEAK FRONTS
THROUGH THE PERIOD. 850MB TEMPS FALL TO AS LOW AS -16C (!) ON
THURSDAY MORNING...BUT AS HAS BEEN THE FORECAST FOR SEVERAL DAYS
NOW...GUSTY WINDS WILL KEEP TEMPS FROM BOTTOMING OUT AT NIGHT DUE TO
RADIATIONAL COOLING. REGARDLESS...HIGHS WILL BE 15-20 DEGREES BELOW
NORMAL WED AND THU PEAKING ONLY AROUND 40 DEGREES...WITH LOWS IN THE
MID 20S. THESE TEMPS COMBINED WITH GUSTY WINDS WILL MAKE WIND CHILLS
FALL INTO THE TEENS AT NIGHT...AND ONLY RISE TO AROUND 30 DURING THE
AFTNS.
A BIT OF WARM/MOIST FLOW DEVELOPS FRIDAY AHEAD OF A COLD FRONT WHICH
WILL DROP SOUTH FRIDAY NIGHT. THIS WILL BRING OUR ONLY CHANCE FOR
SHOWERS DURING THE PERIOD. ATTM IT APPEARS IT WILL BE JUST A BIT TOO
WARM DURING PRECIP FOR ANY PTYPE CONCERNS...BUT IT WILL NEED TO BE
MONITORED CLOSED. HIGHS FRIDAY WILL BE THE WARMEST OF THE WEEK...BUT
STILL BE CONFINED TO THE UPR 40S TO AROUND 50...BEFORE FALLING BACK
TO VERY COLD TEMPERATURES FOR THE WEEKEND.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
AS OF 00Z...STRONG LOW PRESSURE NEARLY PARALLEL TO US AT THIS TIME.
IT WILL SLOWLY PULL NORTH AND OUT OF THE REGION. RAIN BANDS HAVE
CLEARED ALL TERMINALS EXCEPT ILM WHERE THEY WILL LAST ANOTHER COUPLE
OF HOURS OR SO. STRONG NORTH NORTHWEST WINDS WILL CONTINUE AT ILM
FOR THE NEXT 3-5 HOURS...WITH LESSER SPEEDS AT THE MYRTLES AND LIGHT
WINDS AT THE INLAND TERMINALS. MAINLY A MID CLOUD CEILING OVERNIGHT
WITH DIMINISHING WINDS. SCATTERED SKIES IN STORE WITH THE MORNING
SUNRISE. A VIGOROUS BUT SHORT LIVED VORT MAX WILL SWING THROUGH THE
REGION MONDAY AFTERNOON THAT COULD KICK OFF A FEW SHOWERS. THE AIRMASS
MAY BE COLD ENOUGH ALOFT TO SUPPORT A RAIN/SNOW SHOWERS AT THE COAST
AT THE END OF THE FORECAST PERIOD.
EXTENDED OUTLOOK...PREDOMINATELY VFR. LOW CONFIDENCE FOR RAIN/SNOW
SHOWERS FRIDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 630 PM SUNDAY...VERY HAZARDOUS CONDITIONS CONTINUE OVER THE
COASTAL WATERS AND BEYOND. STORM WARNINGS CONTINUE FOR ALL WATERS
UNTIL 10 PM...AFTER WHICH A GALE WARNING MAY BE HOISTED DEPENDING
UPON CONDITIONS. LATEST OBS SHOW SEAS RANGING FROM 8 TO 12
FEET...WITH WINDS GUSTING UP AROUND 50 KTS. PREVIOUS DISCUSSION
FOLLOWS:
DANGEROUS MARINE CONDITIONS TO PREVAIL AS A COASTAL STORM OFF
CAPE FEAR TRACKS NE...STORM FORCE WINDS WILL EXTEND INTO EARLY
EVENING BEFORE DOWNGRADED TO A GALE OR SMALL CRAFT ADVISORY. SEAS
OF 7-13 FEET WILL GRADUALLY SUBSIDE TO 5 TO 8 FEET BY DAYBREAK
MONDAY...WITH WINDS EASING TO 15-25 KT FROM THE W. WIND DRIVEN
RAIN THIS EVENING MAY REDUCE VSBYS TO 1 NM OR LESS AT
TIMES...ESPECIALLY NORTH OF CAPE FEAR. FRYING PAN SHOALS REPORTED
A A PEAK GUST EARLIER TO 52 KT...MASONBORO BUOY 5NM OFF OF
WRIGHTSVILLE BEACH 52 KT AS WELL.
SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 300 PM SUNDAY...AS ONE SYSTEM EXITS TO THE NORTHEAST AND
NEXT ONE APPROACHES FROM THE NORTHWEST...WINDS WILL HAVE A CHANCE
TO DIMINISH AS THEY BACK TO THE SW EARLY MONDAY....DROPPING BELOW
15 KTS. THIS WILL BE SHORTLIVED AS LOW PRESSURE SYSTEM INTENSIFIES
TO THE NORTH DRAGGING A COLD FRONT THROUGH BY MON NIGHT. WINDS
WILL VEER TO THE WEST AND INCREASE OVER 20 KTS BY LATE AFTN AND
NEAR 30 KTS MON NIGHT AS DEEP CAA COMBINES WITH TIGHTENED GRADIENT
FLOW. WINDS WILL REMAIN 20 TO 30 KTS THROUGH TUES NIGHT AS ARCTIC
AIR CONTINUES TO ADVECT OVER THE WATERS AS POTENT LOW PRESSURE
SYSTEM CONTINUES TO MOVE SLOWLY OFF OUT OF THE AREA. THE STRONG
OFF SHORE COMPONENT TO THE SEAS WILL KEEP GREATEST SEAS OFF SHORE.
SEAS WILL INITIALLY DIMINISH TO 4 TO 6 FT AS WINDS DROP THROUGH
EARLY MONDAY AND THEN WILL BUILD AGAIN LATE MON PEAKING AROUND 4
TO 8 FT MON NIGHT AND REMAINING THIS HIGH THROUGH TUES NIGHT AND
BEYOND.
LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 300 PM SUNDAY...GUSTY WESTERLY WINDS WILL PERSIST AT 20-25
KTS WITH GUSTS POSSIBLY TO GALE FORCE BEHIND A DEPARTING LOW
PRESSURE SYSTEM...BEFORE SLOWLY EASING WEDNESDAY NIGHT AND INTO
THURSDAY. WINDS THURSDAY WILL VEER TO THE NW AT 15-20 KTS...AND
THEN FALL QUICKLY AS A BRIEF RIDGE OF HIGH PRESSURE MOVES TOWARDS
THE WATERS FRIDAY. THIS HIGH PRESSURE WILL TURN WINDS TO THE SW AT
5-10 KTS BEFORE A COLD FRONT DROPS SOUTH FRIDAY NIGHT. AN SCA WILL
LIKELY BE IN PLACE ALL OF WEDNESDAY (OR POSSIBLY A GALE WARNING)
FOR THE WINDS AND SEAS OF 4-8 FT...LOWER NEAR SHORE. SEAS THEN
FALL QUICKLY THURSDAY TO 2-4 FT...AND THEN JUST 1-2 FT ON FRIDAY
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...FLOOD WATCH UNTIL 10 PM EST THIS EVENING FOR NCZ099-105>110.
WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR NCZ105>110.
MARINE...STORM WARNING UNTIL 10 PM EST THIS EVENING FOR AMZ250-252-254-
256.
&&
SYNOPSIS...RGZ
NEAR TERM...MJC/REK
SHORT TERM...RGZ
LONG TERM...JDW
AVIATION...DL
MARINE...MJC/REK/JDW/RGZHazardous weather outlook, Feb 7, 8:32 PM EST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 832 PM EST SUN FEB 7 2016 NCZ087-096-099-SCZ017-023-024-032-033-039-053>056-090145- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 832 PM EST SUN FEB 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ105>108-090145- INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER- 832 PM EST SUN FEB 7 2016 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...FLOOD WATCH IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ109-110-090145- INLAND BRUNSWICK-COASTAL BRUNSWICK- 832 PM EST SUN FEB 7 2016 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-090145- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 832 PM EST SUN FEB 7 2016 ...STORM WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 7, 6:28 PM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
628 PM EST SUN FEB 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM FLOOD SOUTHPORT 33.92N 78.02W
02/07/2016 BRUNSWICK NC PUBLIC
MANY ROADS WITH STANDING WATER AROUND SOUTHPORT
&&
EVENT NUMBER ILM1600026
WEISSLocal storm report, Feb 7, 6:39 PM EST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
639 PM EST SUN FEB 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 2 W SURF CITY 34.43N 77.60W
02/07/2016 PENDER NC PUBLIC
1-2 FEET OF WATER ON KINGFISHER LANE BACKING UP TOWARDS
HOMES
&&
EVENT NUMBER ILM1600027
WEISSLocal storm report, Feb 7, 6:49 PM EST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
649 PM EST SUN FEB 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM FLASH FLOOD TOPSAIL BEACH 34.37N 77.63W
02/07/2016 PENDER NC LAW ENFORCEMENT
NUMEROUS ROADS REPORTED TO BE FLOODED WITH SOME
IMPASSABLE FROM TOPSAIL BEACH TO SURF CITY.
&&
EVENT NUMBER ILM1600028
43Local storm report, Feb 7, 7:38 PM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
738 PM EST SUN FEB 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLOOD 2 S MYRTLE GROVE 34.09N 77.89W
02/07/2016 NEW HANOVER NC PUBLIC
FLOODING ALONG MYRTLE GROVE ROAD
&&
EVENT NUMBER ILM1600029
WEISSLocal storm report, Feb 7, 8:05 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
805 PM EST SUN FEB 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM NON-TSTM WND GST FRYING PAN SHOALS BUOY 33.44N 77.74W
02/07/2016 M63 MPH AMZ270 NC BUOY
&&
EVENT NUMBER ILM1600030
43Local storm report, Feb 7, 8:26 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WILMINGTON NC
826 PM EST SUN FEB 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM SLEET FLORENCE 34.18N 79.78W
02/07/2016 E0.0 INCH FLORENCE SC MEDIA
MEDIA REPORTED THROUGH VIDEO SHOWING SNOW MIXING IN
WITH RAIN IN FLORENCE - NO ACCUMULATION
0117 PM SLEET 4 WNW CADES 33.81N 79.86W
02/07/2016 M0.0 INCH WILLIAMSBURG SC CO-OP OBSERVER
COOP OBSERVER REPORTED SLEET MIXING IN WITH RAIN IN
CADES - NO ACCUMULATION
0122 PM SLEET PEMBROKE 34.68N 79.20W
02/07/2016 E0.0 INCH ROBESON NC TRAINED SPOTTER
SPOTTER REPORTED SNOW MIXING IN WITH RAIN IN PEMBROKE -
NO ACCUMULATION
0124 PM SLEET RED SPRINGS 34.81N 79.18W
02/07/2016 E0.0 INCH ROBESON NC PUBLIC
PUBLIC REPORTED SLEET MIXING IN WITH RAIN IN RED
SPRINGS - NO ACCUMULATION
0141 PM FLOOD 2 E BOILING SPRING LAKE 34.03N 78.03W
02/07/2016 BRUNSWICK NC PUBLIC
SEVERAL INCHES OF WATER FLOWING ACROSS MIRROR LAKE
DRIVE. RELAYED BY MEDIA.
0240 PM FLOOD 1 S KURE BEACH 33.99N 77.91W
02/07/2016 NEW HANOVER NC PUBLIC
6-10 INCHES OF WATER IN YARDS AND COMING INTO BASEMENTS
ALONG GENERAL WHITING BLVD. RELAYED BY NWS EMPLOYEE
0320 PM FLOOD 1 NW MASONBORO 34.19N 77.88W
02/07/2016 NEW HANOVER NC PUBLIC
RED BERRY DRIVE IS COMPLETELY FLOODED.
0330 PM FLOOD 5 WSW ST. HELENA 34.50N 78.00W
02/07/2016 PENDER NC PUBLIC
SIGNIFICANT FLOODING ALONG FENNEL TOWN ROAD.
0335 PM SNOW LUMBERTON 34.63N 79.01W
02/07/2016 E0.0 INCH ROBESON NC PUBLIC
VIDEO OF SNOW IN LUMBERTON.
0354 PM FLOOD 3 S SUPPLY 33.98N 78.28W
02/07/2016 BRUNSWICK NC PUBLIC
FLOODING REPORTED IN THE EDGAR WOOD COMMUNITY IN
SUPPLY.
0500 PM FLOOD 1 E OAK ISLAND 33.92N 78.16W
02/07/2016 BRUNSWICK NC PUBLIC
SEVERAL STREETS ON OAK ISLAND UNDER 3-6 INCHES OF WATER
0528 PM FLOOD SOUTHPORT 33.92N 78.02W
02/07/2016 BRUNSWICK NC PUBLIC
MANY ROADS WITH STANDING WATER AROUND SOUTHPORT
0530 PM NON-TSTM WND GST FRYING PAN SHOALS BUOY 33.44N 77.74W
02/07/2016 M63 MPH AMZ270 NC BUOY
0630 PM FLASH FLOOD 2 W SURF CITY 34.43N 77.60W
02/07/2016 PENDER NC PUBLIC
1-2 FEET OF WATER ON KINGFISHER LANE BACKING UP TOWARDS
HOMES
0630 PM FLOOD 2 S MYRTLE GROVE 34.09N 77.89W
02/07/2016 NEW HANOVER NC PUBLIC
FLOODING ALONG MYRTLE GROVE ROAD
0648 PM FLASH FLOOD TOPSAIL BEACH 34.37N 77.63W
02/07/2016 PENDER NC LAW ENFORCEMENT
NUMEROUS ROADS REPORTED TO BE FLOODED WITH SOME
IMPASSABLE FROM TOPSAIL BEACH TO SURF CITY.
&&
EVENT NUMBER ILM1600018 ILM1600015 ILM1600016 ILM1600017 ILM1600019
ILM1600020 ILM1600021 ILM1600024 ILM1600022 ILM1600023 ILM1600025
ILM1600026 ILM1600030 ILM1600027 ILM1600029 ILM1600028
43The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 3:40 AM EST | Small Craft Advisory | ILM | 3 days | |
| Feb 8, 6:01 PM EST | Special Weather Statement | ILM | Bladen, Columbus | 44 min |
| Feb 8, 6:16 PM EST | Coastal Flood Advisory | ILM | New Hanover | 6 hr |
Nearby
Gale Warnings in North Carolina, 2016Every gale warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.